You are not currently logged in.
Access JSTOR through your library or other institution:
Minimizing a Quadratic Cost Function of Waiting Times in Single-Machine Scheduling
Wlodzimierz Szwarc and Samar K. Mukhopadhyay
The Journal of the Operational Research Society
Vol. 46, No. 6 (Jun., 1995), pp. 753-761
Stable URL: http://www.jstor.org/stable/2584312
Page Count: 9
Preview not available
This paper deals with scheduling n jobs on a single machine in order to minimize the weighted sum of squared waiting times of the jobs. We present a powerful decomposition mechanism, based on a precedence relation concept, that easily handles problems of the size n = 50 and 100 where the processing times and penalties are independently drawn from a uniform distribution. This mechanism is incorporated along with new branching rules in a branch-and-bound scheme that efficiently handles tough problems of the size 20 and 50.
The Journal of the Operational Research Society © 1995 Operational Research Society